Alert archive / Wisconsin / Wind Chill Advisories in 2015
Wind Chill Advisory 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Feb 17, 2015, 3:28 PM CST for Iowa County, Lafayette County, Sauk County, Wisconsin. It took effect at Feb 18, 2015, 3:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2015, 3:28 PM CST (21:28 UTC)
- In effect from
- Feb 18, 2015, 3:00 AM CST
- Expired
- Feb 18, 2015, 10:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
Counties Iowa County, WI, Lafayette County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 124 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670 WWUS43 KMKX 172128 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 PM CST TUE FEB 17 2015 ...BLUSTERY NORTHWEST WINDS ALONG WITH VERY COLD AIR MOVE IN... .A TIGHTENING PRESSURE GRADIENT AND GUSTY NORTHWEST WINDS ALONG WITH SOME STRONG COLD AIR ADVECTION WILL LEAD TO BITTERLY COLD WIND CHILL VALUES DURING THE OVERNIGHT HOURS INTO WEDNESDAY MORNING. WIZ056-062-067-180530- /O.NEW.KMKX.WC.Y.0005.150218T0900Z-150218T1600Z/ SAUK-IOWA-LAFAYETTE- INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...DARLINGTON 328 PM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY. * WIND CHILL VALUES...20 TO 23 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JTS
2 follow-up statements
675 WWUS43 KMKX 180301 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 901 PM CST TUE FEB 17 2015 ...BLUSTERY NORTHWEST WINDS ALONG WITH VERY COLD AIR MOVE IN... .COLD AIR WILL CONTINUE TO PUSH INTO SOUTHERN WISCONSIN OVERNIGHT. WINDS WILL BE ELEVATED ENOUGH WEST OF MADISON TO BRING WIND CHILLS MEETING ADVISORY CRITERIA LATER TONIGHT INTO WEDNESDAY MORNING FOR SAUK...IOWA AND LAFAYETTE COUNTIES. WIZ056-062-067-181115- /O.CON.KMKX.WC.Y.0005.150218T0900Z-150218T1600Z/ SAUK-IOWA-LAFAYETTE- INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...DARLINGTON 901 PM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY. * WIND CHILL VALUES...20 TO 23 BELOW ZERO. AIR TEMPERATURES WILL BE ZERO TO 2 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
783 WWUS43 KMKX 180949 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 AM CST WED FEB 18 2015 ...BITTERLY COLD WIND CHILLS THROUGH MID MORNING... .COLD AIR WILL CONTINUE TO PUSH INTO SOUTHERN WISCONSIN OVERNIGHT. WINDS WILL BE ELEVATED ENOUGH WEST OF MADISON TO BRING WIND CHILLS MEETING ADVISORY CRITERIA LATER TONIGHT INTO WEDNESDAY MORNING FOR SAUK...IOWA AND LAFAYETTE COUNTIES. ANOTHER WIND CHILL ADVISORY VALID TONIGHT INTO THURSDAY WILL BE ISSUED FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN BY LATE MORNING. WIZ056-062-067-181600- /O.CON.KMKX.WC.Y.0005.000000T0000Z-150218T1600Z/ SAUK-IOWA-LAFAYETTE- INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...DARLINGTON 349 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...20 TO 23 BELOW ZERO. AIR TEMPERATURES WILL BE ZERO TO 3 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MRC/REM
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 3:10 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 17, 3:10 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CST TUE FEB 17 2015 .TONIGHT AND WEDNESDAY...CONFIDENCE - HIGH. A POTENT 500MB SHORTWAVE TROUGH WILL SWING THROUGH THE REGION LATER TONIGHT...WITH THE VORTICITY MAXIMA JUST TO OUR SOUTHWEST. THIS SYSTEM WILL BE COINCIDENT WITH DECENT LOW LEVEL MOISTURE ADVECTION AND GOOD 850MB COLD AIR ADVECTION. RAP BUFKIT SOUNDINGS INDICATE LOW LEVEL LAPSE RATES WILL STEEPEN NEARLY DRY ADIABATICALLY THIS EVENING. WEAK ISENTROPIC OMEGA WILL LIMIT SNOW AMOUNTS TONIGHT TO BETWEEN A FEW TENTHS UP TO A HALF INCH ACROSS THE CWA. THE BIG STORY WILL BE THE SINKING TEMPERATURES. 850MB TEMPERATURES WILL REACH NEAR -28C OVER THE WESTERN HALF OF OUR CWA BY 18Z WEDNESDAY. GUSTY NORTHWEST WINDS WILL KEEP WIND CHILLS DOWN...WITH VALUES NEAR -20 FOR OUR FAR WESTERN TIER OF COUNTIES. WITH THE INCREASE IN WIND SPEEDS AND GOOD COLD AIR ADVECTION...ISSUED A WIND CHILL ADVISORY FOR SAUK...IOWA...AND LAFAYETTE COUNTIES BETWEEN 9Z TO 16Z WED. TEMPERATURES WILL STAY COLD FOR WEDNESDAY WITH HIGHS REACHING ONLY INTO THE SINGLE DIGITS ABOVE ZERO. .WEDNESDAY NIGHT THROUGH FRIDAY...CONFIDENCE - HIGH. ARCTIC COLD AIR WILL REMAIN ENTRENCHED OVER THE REGION THROUGH THURSDAY NIGHT. 925H TEMPS FALL TO AROUND -25C WED NGT. HOWEVER MIXY BOUNDARY LAYER AND POSSIBLE SOME LINGERING STRATUS WILL PREVENT TEMPERATURE FREE FALL OVERNIGHT. NEVER THE LESS...STILL EXPECT OVERNIGHT LOWS TO DIP TO BETWEEN -5 AND -12 CAUSING WIND CHILLS TO DROP TO BETWEEN 20 AND 30 BELOW. A WIND CHILL ADVISORY WILL LIKELY BE ISSUED ON WEDNESDAY FOR THIS PERIOD. AN EVEN COLDER NIGHT LIES AHEAD FOR THURSDAY NIGHT AS LESS WIND AND CLOUDS ARE EXPECTED. OVERNIGHT LOWS MAY DIP TO AS COLD AS -16 IN LOW AREAS OF THE EASTERN CWA AWAY FROM THE SHORE. MORE QUESTIONABLE HOWEVER WHETHER A WIND CHILL ADVISORY WILL BE NEEDED AS HIGH PRESSURE RIDGE PASSING ACROSS SRN WI WILL RESULT IN DECOUPLING AND LIGHT SFC WINDS OVERNIGHT. CLOUDS WILL ALSO BEGIN TO INCREASE LATE IN THE NIGHT DUE TO UPSTREAM STRONG WARM AIR ADVECTION. WEAK LAYER Q-VECTOR CONVERGENCE CLIPS SRN WI WITH BETTER FORCING REMAINING TO THE NORTH. NEVER THE LESS...WITH COLD DOME IN PLACE AND VIGOROUS WARM AIR ADVECTION...WOULD NOT BE SURPRISED TO SEE MORE WIDESPREAD -SN OVERSPREAD SRN WI ON FRI. HOWEVER FOR NOW DUE TO UNCERTAINTY WRT STRENGTH OF LIFT AND COLUMN MOISTURE...WL KEEP POPS IN THE CHANCE CATEGORY FOR NOW. .FRIDAY NIGHT THROUGH SATURDAY NIGHT...CONFIDENCE - MEDIUM. SLOWER EASTWARD PROGRESS OF SHORT WAVE TROF ACROSS WI FRIDAY NIGHT SO WL CONTINUE SMALL POPS FOR -SN AS COLUMN MOISTURE EXTENDS TO ABOUT 10K FT. TEMPORARY ZONAL TO SOUTHWEST FLOW ALOFT EARLY IN THE WEEKEND WILL ALLOW AREA OF STRENGTHENING LOW PRESSURE ALONG BAROCLINIC ZONE TO MOVE FROM THE SOUTHERN PLAINS INTO THE TN AND OH VALLEY REGION ON SAT. ECMWF HAS BEEN TRENDING FARTHER SOUTH WITH THE AFFECTS FROM THIS SYSTEM WHILE THE GFS HAS BEEN EDGING FARTHER NORTH. ECMWF AND GFS CONVERGING ON SIMILAR SOLUTION WHICH KEEPS SNOW SHIELD FROM THIS SYSTEM SOUTH OF SRN WI...MORE IN LINE WITH LATEST CMC. WINDS MAY BRIEFLY TURN TO THE NORTHEAST AFTER TROUGH PASSAGE FRIDAY NIGHT WHICH MAY BRING SOME LIGHT LAKE EFFECT TO THE SOUTHEAST. .SUNDAY THROUGH TUESDAY...CONFIDENCE - MEDIUM. SHARPENING SHORT-WAVE TROF OVER ERN CONUS ASSOCIATED WITH ABOVE SYSTEM WILL RESULT IN NORTHWEST STEERING FLOW AND COLDER TEMPS RETURNING FOR SUNDAY AND LASTING INTO THE FIRST DAYS OF THE WEEK OF THE 23RD. BOTH ECMWF AND GFS SHOW VIGOROUS SHORT WAVE TROF MOVING SOUTHEAST AND AFFECTING THE WESTERN GTLAKES IN THE MON NGT/TUE PERIOD. TEMPERATURES EARLY NEXT WEEK DO NOT LOOK TO BE AS COLD AS WHAT IS EXPECTED THE NEXT SEVERAL DAYS...HOWEVER WILL REMAIN BELOW NORMAL FOR LATE FEBRUARY. && .AVIATION/00Z TAFS/... 500MB SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION LATER TONIGHT...SPARKING CHANCES OF LIGHT SNOW. A QUICK BURST OF MODERATE SNOW IS POSSIBLE DUE TO THE STRENGTH OF THE POSITIVE VORTICITY ADVECTION ASSOCIATED WITH THIS SHORTWAVE. IN GENERAL...VFR CONDITIONS WILL PERSIST UNTIL THE LATE EVENING HOURS WHEN THE SHORTWAVE TROUGH MOVES IN ABOUT 03Z TONIGHT. MVFR CONDITIONS WILL BECOME MORE COMMON AS LIGHT SNOW DEVELOPS. WINDS WILL STAY FROM THE NORTHWEST THROUGH THE EVENING AND OVERNIGHT HOURS. GUSTY WINDS OF UP TO 25KTS ARE POSSIBLE TOMORROW AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS. && .MARINE... THE POTENTIAL FOR HIGHER WAVES ALONG THE NEARSHORE WILL INCREASE DUE TO STRENGTHENING NORTHWEST WINDS...WITH GUSTS UP TO 25KTS DURING THE DAY WEDNESDAY...ALONG WITH SOME BREAKS IN THE ICE ALONG THE LAKE MI SHORE. DECIDED TO ISSUE A SMALL CRAFT ADVISORY IN EFFECT FROM 15Z WED TO 00Z THURS DUE TO THE INCREASE IN WINDS. SOME LIGHT SNOW IS ALSO A POTENTIAL LATER TONIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...WIND CHILL ADVISORY WIZ056-062-067 FROM 09Z/18 TO 15Z/18. LM...SMALL CRAFT ADVISORY FROM 15Z/18 TO 00Z/19 LMZ643>646. TONIGHT AND WEDNESDAY/AVIATION/MARINE....JTS WEDNESDAY NIGHT THROUGH TUESDAY...MBK
Hazardous weather outlook, Feb 17, 3:26 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CST TUE FEB 17 2015 WIZ046-047-051-052-056>060-062>072-182130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 326 PM CST TUE FEB 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT WIND CHILLS ARE EXPECTED TO FALL TO AROUND 20 BELOW ZERO LATE TONIGHT IN THE REEDSBURG...BARABOO...DODGEVILLE AND DARLINGTON AREAS. A WIND CHILL ADVISORY GOES INTO EFFECT AT 3 AM CST TONIGHT FOR THESE AREAS. WIND CHILLS WILL FALL TO AROUND 15 BELOW ZERO ELSEWHERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE WIND CHILL ADVISORY WILL REMAIN IN EFFECT UNTIL 10 AM WEDNESDAY MORNING FOR A SMALL PART OF SOUTH CENTRAL WISCONSIN. VERY COLD ARCTIC AIR WILL REMAIN ANCHORED OVER THE REGION INTO FRIDAY. BITTERLY COLD WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN 20 AND 30 DEGREES BELOW ZERO WEDNESDAY NIGHT INTO THURSDAY MORNING. A WIND CHILL ADVISORY WILL BE LIKELY. WIND CHILLS MAY FALL TO BETWEEN 20 AND 30 DEGREES BELOW ZERO AGAIN THURSDAY NIGHT INTO FRIDAY MORNING...HOWEVER THE WINDS WILL BE MUCH LIGHTER DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-182100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 249 PM CST TUE FEB 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A TIGHTENING PRESSURE GRADIENT ACROSS LAKE MICHIGAN WILL CAUSE BLUSTERY NORTHWEST WINDS OVER THE NEARSHORE WATERS ON WEDNESDAY. A SMALL CRAFT ADVISORY HAS BEEN POSTED. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:15 PM CST | Small Craft Advisory | MKX | 30 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.